Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla & diarrhea After 1 year
Mar 12, 2014

My mom has been on Atripla since Nov 2011. Things were going smooth until June 2013. Thats when her diarrhea started and it hasnt stopped. It may stop for a few days but it always acts up again. Med has been taken with and without food same time every night. Doctors have run all kinds of tests with the blood and stool and everything has come out negative. Could this be the Atripla and what is the best alternative for that medicine?

Response from Dr. Henry

Many factors can cause loose stools and can be hard to define (including food intolerances such as lactose or gluten, irritable bowel syndrome, side effects of non-hiv medications such as caffeine or alcohol, gut infections including diverticuitis, gall bladder or pancreatic disease, and many others). If a work up finds no other explanation then a trial on an alternative HIV regimen might be considered (tenofovir and less often efavirenz might cause loose stools in a small subset of patients). Abacavir is often considered as an alternative for tenofivir if HLA B5701 negataive. There are many alternatives to efavirenz to consider (including the NNRTIs rilpivirine or nevirapine or one of the integrase inhibitors for example). KH



Previous
strange temperature and chest pain
Next
LIPSUCTION AND HIV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement